Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jul 9, 2010, 3:07 PM CDT for Washington County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2010, 3:07 PM CDT (20:07 UTC)
- Expired
- Jul 9, 2010, 7:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Washington County, AR
The radar
The Western Arkansas radar (KSRX), 66 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
617
WGUS54 KTSA 092007
FFWTSA
ARC143-100000-
/O.NEW.KTSA.FF.W.0045.100709T2007Z-100710T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI JUL 9 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS
* UNTIL 700 PM CDT
* AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
BRENTWOOD TO 3 MILES SOUTHWEST OF LINCOLN...MOVING SOUTHEAST AT
10 MPH. RADAR INDICATES THAT 2 INCHES OF RAIN HAS ALREADY FALLEN.
ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 700 PM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...STRICKLER...WINSLOW AND BLACKBURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3583 9396 3577 9396 3576 9397 3576 9413
3576 9448 3597 9452 3598 9396 3587 9394
3584 9394
$$2 follow-up statements
388
WGUS74 KTSA 092238
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
538 PM CDT FRI JUL 9 2010
ARC143-100000-
/O.CON.KTSA.FF.W.0045.000000T0000Z-100710T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-
538 PM CDT FRI JUL 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHERN WASHINGTON COUNTY...
AT 533 PM CDT...SCATTERED SHOWERS WERE FALLING ACROSS SOUTHERN
WASHINGTON COUNTY.
RADAR ESTIMATES SUGGEST THAT 1 TO 3 INCHES OF RAIN FELL IN A SHORT
TIME IN A ZONE FROM THE OKLAHOMA LINE SOUTHWEST OF LINCOLN TO WINSLOW
AND ALSO TO THE NORTHEAST OF WINSLOW AROUND THE WYOLA AREA.
RAINFALL OF AROUND 4 INCHES MAY HAVE FALLEN BETWEEN STRICKLER AND
WINSLOW AND IN THE WYOLA AREA.
RUNOFF FROM THIS RAIN IS EXPECTED TO BE SUBSIDING AT THIS TIME AND
THIS WARNING MAY BE CANCELLED EARLY.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.
&&
LAT...LON 3583 9396 3577 9396 3576 9397 3576 9413
3576 9448 3597 9452 3598 9396 3587 9394
3584 9394
$$349
WGUS74 KTSA 092358
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT FRI JUL 9 2010
ARC143-100006-
/O.EXP.KTSA.FF.W.0045.000000T0000Z-100710T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WASHINGTON AR-
658 PM CDT FRI JUL 9 2010
...THE FLASH FLOOD WARNING FOR SOUTHERN WASHINGTON COUNTY EXPIRES AT
700 PM CDT...
RAINFALL MOVING INTO SOUTHERN WASHINGTON COUNTY FROM THE
FAYETTEVILLE AREA IS DIMINISHING AND RUNOFF FROM THE PREVIOUS RAIN
IS EXPECTED TO HAVE SUBSIDED. THEREFORE THE WARNING WILL BE ALLOWED
TO EXPIRE.
THE FLOOD WATCH REMAINS IN EFFECT FOR SOUTHERN WASHINGTON COUNTY AND
THERE IS THE POTENTIAL THAT SIGNIFICANT RAIN WILL EITHER RE-DEVELOP
OR MOVE INTO SOUTHERN WASHINGTON COUNTY TONIGHT.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3583 9396 3577 9396 3576 9397 3576 9413
3576 9448 3597 9452 3598 9396 3587 9394
3584 9394
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:23 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 9, 12:23 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1223 PM CDT FRI JUL 9 2010
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
OFF AND ON SHOWERS AND A FEW THUNDERSTORMS THROUGH
THE AFTERNOON AT KMLC AND THE ARKANSAS TAF SITES.
MAINLY MVFR CIGS...WITH OCCASIONAL IFR CONDITIONS
NEAR THE HEAVIER DOWNPOURS. CIGS MAY IMPROVE SOME THIS
EVENING...WITH MVFR/IFR CIGS AND VSBYS RETURNING LATE
TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 1102 AM CDT FRI JUL 9 2010/
..UPDATE...
DISCUSSION...
WEAK SURFACE BOUNDARY REMAINS NEARLY STATIONARY
JUST S OF THE I-44 CORRIDOR...WITH AREAS OF
SHOWERS ACROSS SE OK/WRN AR. WITH SLOW MOVEMENT AND
PWS RUNNING OVER 2 INCHES...ADDITIONAL HEAVY RAIN
IS OBVIOUSLY A CONCERN.
TWEAKED WEATHER GRIDS A BIT TO LOWER THUNDERSTORM
CHANCES...OTHERWISE FORECAST IN GOOD SHAPE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 69 90 72 91 / 20 20 10 20
FSM 70 89 72 92 / 30 30 10 20
MLC 69 88 72 92 / 30 30 10 20
BVO 65 90 68 91 / 10 10 10 20
FYV 64 86 67 88 / 20 20 10 20
BYV 65 87 68 89 / 20 20 10 20
MKO 68 89 70 90 / 20 20 10 20
MIO 65 90 68 92 / 10 10 10 20
F10 69 88 71 91 / 20 20 10 20
HHW 70 88 72 92 / 30 40 20 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL 7 PM FRIDAY FOR OKZ049-OKZ053-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL 7 PM FRIDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...18Hazardous weather outlook, Jul 9, 1:00 PM CDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT FRI JUL 9 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT FRI JUL 9 2010 ...MORE HEAVY RAIN POSSIBLE FOR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... A WEAK FRONT REMAINS DRAPED ACROSS PARTS OF EASTERN OKLAHOMA...JUST SOUTH OF THE INTERSTATE 44 CORRIDOR. AREAS OF SHOWERS AND A FEW THUNDERSTORMS WILL PERSIST THROUGH THE AFTERNOON...MAINLY ALONG AND SOUTH OF THE BOUNDARY. SLOW CELL MOVEMENT ALONG WITH THE ABUNDANT TROPICAL MOISTURE WILL RESULT IN LOCALLY HEAVY RAINFALL...ESPECIALLY IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WITH GROUNDS ALREADY SATURATED FROM HEAVY RAIN OVER THE PAST FEW DAYS...ANY ADDITIONAL RAINFALL WILL LIKELY RESULT IN FLOODING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... EMERGENCY MANAGEMENT PLANNING STATEMENT... RAINFALL CHANCES WILL DECREASE SOME OVER THE WEEKEND...WITH THE BEST CHANCES MAINLY SOUTH OF INTERSTATE 40 ON SATURDAY. NUMERICAL MODELS ARE ALSO SUGGESTING THE POSSIBILITY OF A THUNDERSTORM COMPLEX BY LATE SUNDAY NIGHT INTO EARLY MONDAY ACROSS FAR NORTHEAST OKLAHOMA. WITH THE TROPICAL MOISTURE REMAINING IN PLACE...ADDITIONAL LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AT LEAST LOW CHANCES OF SHOWERS AND THUNDERSTORMS REMAIN FOR MUCH OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 9, 9:08 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
908 AM CDT FRI JUL 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD KEOTA 35.26N 94.92W
07/09/2010 HASKELL OK PUBLIC
WATER OF UNKNOWN DEPTH CROSSING A ROAD NEAR TOWN. DEBRIS
REMAINED IN THE ROAD FROM THE WATER THIS MORNING. TIME
ESTIMATED.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 12:37 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Madison, Washington | 3 hr |
| Jul 9, 1:01 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin | 89 min |
| Jul 9, 2:09 PM CDT | Flash Flood Warning | TSA | Crawford, Franklin | 4 hr |
| Jul 9, 4:22 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 113 min |
| Jul 9, 5:19 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 86 min |
| Jul 9, 5:52 PM CDT | Areal Flood Advisory | TSA | Carroll | 53 min |
| Jul 9, 6:09 PM CDT | Flash Flood Warning | TSA | Washington | 4 hr |
| Jul 9, 6:41 PM CDT | Areal Flood Advisory | TSA | Madison | 79 min |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.